Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 15, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 24, 2012, 5:50 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 24, 2012, 5:50 PM CDT (22:50 UTC)
- Expired
- May 24, 2012, 6:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 179 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 24, 6:22 PM CDT | TSTM WND DMG | Lac Du Flambeau, WI | SEVERAL TREES DOWN. |
| May 24, 6:45 PM CDT | TSTM WND DMG | Presque Isle, WI | TREES DOWN ON THE EAST SIDE OF PRESQUE ISLE. TIME ESTIMATED FROM RADAR. REPORT RELAYED BY WJFW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 24, 2:22 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.8 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2072 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
787
WUUS53 KGRB 242250
SVRGRB
WIC085-125-242345-
/O.NEW.KGRB.SV.W.0015.120524T2250Z-120524T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
550 PM CDT THU MAY 24 2012
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
VILAS COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 645 PM CDT
* AT 546 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF
PHILLIPS TO 7 MILES NORTHEAST OF WESTBORO...AND MOVING NORTHEAST AT
55 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LAC DU FLAMBEAU AROUND 610 PM CDT.
WILLOW RESERVOIR AROUND 615 PM CDT.
BOULDER JUNCTION AROUND 630 PM CDT.
OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
MANITOWISH WATERS...WOODRUFF...MINOCQUA...HAZELHURST...ARBOR VITAE...
LAKE TOMAHAWK...SAYNER...STAR LAKE AND ST GERMAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
&&
LAT...LON 4614 8910 4556 8985 4555 9005 4598 9005
4599 8994 4631 8992
TIME...MOT...LOC 2250Z 227DEG 49KT 4584 9017 4547 9019
WIND...HAIL 70MPH 1.00IN
$$
TH4 follow-up statements
427
WWUS53 KGRB 242303
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
603 PM CDT THU MAY 24 2012
WIC085-125-242345-
/O.CON.KGRB.SV.W.0015.000000T0000Z-120524T2345Z/
ONEIDA WI-VILAS WI-
603 PM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS AND
WESTERN ONEIDA COUNTIES UNTIL 645 PM CDT...
AT 600 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES WEST OF LAC DU FLAMBEAU
TO 6 MILES NORTHWEST OF TRIPOLI...MOVING NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WILLOW RESERVOIR AROUND 610 PM CDT.
WINCHESTER AND LAC DU FLAMBEAU AROUND 615 PM CDT.
BOULDER JUNCTION AROUND 635 PM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE MANITOWISH
WATERS...HAZELHURST...LAKE TOMAHAWK...MINOCQUA...WOODRUFF...ARBOR
VITAE...PRESQUE ISLE...ST GERMAIN...SAYNER AND STAR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
&&
LAT...LON 4614 8910 4556 8985 4555 9005 4598 9005
4599 8994 4631 8992
TIME...MOT...LOC 2303Z 212DEG 63KT 4604 9001 4567 9003
WIND...HAIL 60MPH 1.00IN
$$
TH239
WWUS53 KGRB 242311
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
611 PM CDT THU MAY 24 2012
WIC085-125-242345-
/O.CON.KGRB.SV.W.0015.000000T0000Z-120524T2345Z/
ONEIDA WI-VILAS WI-
611 PM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS AND
WESTERN ONEIDA COUNTIES UNTIL 645 PM CDT...
AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF LAC DU FLAMBEAU
TO WILLOW RESERVOIR...MOVING NORTHEAST AT 55 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WINCHESTER AROUND 620 PM CDT.
BOULDER JUNCTION AROUND 635 PM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE
HAZELHURST...PRESQUE ISLE...LAKE TOMAHAWK...MINOCQUA...WOODRUFF...
ARBOR VITAE...ST GERMAIN...SAYNER AND STAR LAKE.
LAT...LON 4614 8910 4556 8985 4555 9005 4598 9005
4599 8994 4631 8992
TIME...MOT...LOC 2311Z 215DEG 56KT 4606 8990 4569 8992
WIND...HAIL 60MPH 1.00IN
$$
TH598
WWUS53 KGRB 242326
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
626 PM CDT THU MAY 24 2012
WIC085-242332-
/O.CAN.KGRB.SV.W.0015.000000T0000Z-120524T2345Z/
ONEIDA WI-
626 PM CDT THU MAY 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ONEIDA COUNTY IS
CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA. A TORNADO WATCH REMAINS IN EFFECT.
LAT...LON 4615 8919 4590 8955 4589 9005 4598 9005
4599 8994 4631 8992
TIME...MOT...LOC 2322Z 215DEG 56KT 4620 8976 4583 8978
$$
WIC125-242345-
/O.CON.KGRB.SV.W.0015.000000T0000Z-120524T2345Z/
VILAS WI-
626 PM CDT THU MAY 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR VILAS COUNTY
UNTIL 645 PM CDT...
AT 619 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF WINCHESTER
TO 6 MILES NORTH OF WILLOW RESERVOIR...MOVING NORTHEAST AT 65 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
BOULDER JUNCTION AROUND 635 PM CDT.
OTHER LOCATIONS IMPACTED BY SEVERE THUNDERSTORMS INCLUDE ARBOR
VITAE...SAYNER AND STAR LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.
&&
LAT...LON 4615 8919 4590 8955 4589 9005 4598 9005
4599 8994 4631 8992
TIME...MOT...LOC 2322Z 215DEG 56KT 4620 8976 4583 8978
WIND...HAIL 60MPH 1.00IN
$$
TH489
WWUS53 KGRB 242345
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
645 PM CDT THU MAY 24 2012
WIC125-242355-
/O.EXP.KGRB.SV.W.0015.000000T0000Z-120524T2345Z/
VILAS WI-
645 PM CDT THU MAY 24 2012
...THE SEVERE THUNDERSTORM WARNING FOR VILAS COUNTY HAS EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT.
LAT...LON 4615 8919 4590 8955 4589 9005 4598 9005
4599 8994 4631 8992
TIME...MOT...LOC 2345Z 215DEG 56KT 4649 8946 4612 8948
$$
THWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 24, 4:04 PM CDT, 1 hour 46 minutes earlier.
Area forecast discussion, May 24, 4:04 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GREEN BAY WI 404 PM CDT THU MAY 24 2012 .UPDATE...BASED ON CURRENT WINDS...AND POSSIBILITY OF STG GUSTS RIGHT BEHIND THE COLD FRONT...AM GOING TO EXPAND THE WIND ADVISORY INTO ERN WI. WL ALSO RUN IT A FEW HRS LONGER IN THE W TO ALLOW THE FRONT TO CLEAR THAT AREA. UPDATED PRODUCT SUITE WL BE OUT ASAP. SKOWRONSKI && .PREV DISCUSSION...ISSUED AT 234 PM CDT THU MAY 24 2012... SHORT TERM...TNGT AND FRI. MAIN FCST ISSUE WL BE THE SEVERE WEATHER THREAT LATE THIS AFTERNOON THRU THE EVENING HOURS AS A CDFNT PUSHES THRU THE AREA. A TORNADO WATCH IS IN EFFECT FOR CNTRL WI THRU 03Z. THE 19Z MSAS SFC ANALYSIS SHOWED A CDFNT EXTENDED FROM NW WI S-SW THRU CNTRL IA. AN AREA OF LOW PRES WAS RIDING THE FNT AND WAS SITUATED JUST WEST OF EAU. THIS DEEPENING LOW PRES WAS PROVIDING FOR GUSTY SOUTH WINDS OVER NE WI WITH GUSTS OVER 40 MPH. RADAR MOSAIC CONTINUED TO SHOW A LARGE BAND OF TSTMS OVER ERN MN/WRN WI WITH SMALL HAIL AND HEAVY RAIN BEING REPORTED. THE CDFNT WL START TO ACCELERATE EASTWARD THIS EVENING AS THE AREA OF LOW PRES LIFTS FARTHER NORTH TOWARD LK SUPERIOR AND A NEGATIVELY TILTED UPR TROF SWINGS NE THRU THE UPR MS VALLEY AND EVENTUALLY INTO SW ONTARIO. STRONG SOUTHERLY WINDS AT THE SFC AHEAD OF THE CDFNT...IN CONCERT WITH STRONG WESTERLY WINDS IN THE MID-LEVELS OF THE ATMOSPHERE...WL CREATE STRONG SHEAR IN EXCESS OF 75 KTS THIS EVENING OVER NE WI. THIS KIND OF SHEAR WOULD ENHANCE UPDRAFTS AND ALLOW FOR STRONG TO SEVERE TSTMS IN THE FORM OF BOW ECHOES TO DEVELOP. WOULD LIKE TO SEE DEEPER MOISTURE IN PLACE AHEAD OF THE FRONTAL BOUNDARY...BUT EVEN MARGINAL MOISTURE (AND INSTABILITY) APPEAR TO BE OVERCOME BY THE STRONG SHEAR VALUES. EXPECT DAMAGING WIND GUSTS TO BE THE PRIMARY SEVERE WEATHER THREAT ACROSS THE FCST AREA WITH SOME SMALL HAIL (DIME TO NICKEL-SIZE) ACCOMPANYING THE STRONGEST STORMS. AN ISOLATED TORNADO CANNOT BE RULED OUT ON THE NRN FLANK OF ANY SIGNIFICANT BOW ECHO. LATEST TIMING WOULD FAVOR CNTRL WI DURING THE EARLY TO MID EVENING AND ERN WI FROM MID TO LATE EVENING. ONCE THE FNT MOVES BY...WINDS WL SHIFT WEST AND GRADUALLY SUBSIDE INTO THE 10 TO 15 MPH. STRONG SUBSIDENCE BEHIND THE FNT/STORMS SHOULD ALLOW FOR SOME PARTIAL CLEARING SKIES LATER TNGT...ALTHO SOME STRATUS IS PSBL ACROSS CNTRL WI TOWARD DAYBREAK. A WEAK BUBBLE OF HI PRES TO THEN MOVE INTO THE WRN GREAT LKS REGION ON FRI. WHILE THE DAY MAY START OFF WITH SOME SUNSHINE... MODELS DO INCREASE MID-LVL MOISTURE IN THE AFTERNOON DUE TO THETA-E CONVERGENCE OCCURRING OVER THE PLAINS/UPR MIDWEST. THEREFORE...MORE CLOUDS DURING THE AFTERNOON...BUT NO PCPN. MAX TEMPS TO BE ABOUT 10 DEGS COOLER THAN THU WITH READINGS RANGING FROM THE LOWER TO MID 70S N-CNTRL WI...TO THE UPR 70S OVER CNTRL WI. LONG TERM...FRIDAY NIGHT THROUGH NEXT THURSDAY. THROUGH THIS PERIOD UPPER PATTERN TO SHOW A GENERAL DE-AMPLIFICATION...TURNING MORE ZONAL AS BROAD TROF SETS UP OVER EASTERN CANADA/U.S. MAIN ISSUES ARE IN THE MEMORIAL DAY WEEKEND PERIOD WITH TEMPS TURNING COOLER FOR NEXT WEEK. LATER GRIDS LITTERED WITH LOW POPS AS WEAK SHORT WAVES MOVE THROUGH TROF. HAVE REMOVED POPS FROM DAY PERIOD WED...WITH HIGH PRESSURE AT THE SURFACE. WARM FRONT A BIT SLOWER IN MOVEMENT...BUT OVERALL EXPECT TO LIFT NORTH THROUGH REGION SAT NIGHT INTO SUN MORNING. WILL LOOK FOR INCREASING CLOUDS FRI NIGHT WITH PCPN BREAKING OUT SAT AFTN/SAT NIGHT OVER CWA AS WAA GETS STARTED. SUNDAY DAY PERIOD LOOKS TO BE WARM/DRY DAY WITH TEMPERATURES OVER CENTRAL AND EAST CENTRAL WI APPROACHING 90...LITTLE COOLER NORTH AS CLOUDS LINGER. AREA APPEARS CAPPED WITH 850 TEMPS APPROACHING 22C. SOME DIFFERENCE ON COLD FRONT MOVING THROUGH SUN NIGHT INTO MON WITH BEST CHANCE FOR STRONG TO SEVERE STORMS OVER FAR EASTERN CWA MON AFTERNOON IF SLOWER SOLUTION IS RIGHT. MAIN CHANGES IN GRIDS ON ADJUSTING TEMPS AND PUTTING SOME TIMING INTO POP GRIDS THIS WEEKEND. && .AVIATION...MAIN CONCERN FOR THE NE WI TAF SITES THIS AFTERNOON INTO THE EVENING HOURS WL BE THE VERY GUSTY WINDS AND TSTM CHCS. EXPECT TO SEE THE AREA OF TSTMS ACROSS WRN WI BEGIN TO MOVE EAST LATER THIS AFTERNOON AS A CDFNT BEGINS TO PUSH EAST. SOUTH WINDS AHEAD OF THE FNT GUSTING TO 40 KTS ARE FCST TO SHIFT WEST AROUND 03Z AT RHI...AUW AND CWA TAF SITES WITH A 05Z OR 06Z FRONTAL PASSAGE AT THE ATW AND GRB TAF SITES. WHILE VFR CONDITIONS WL PREVAIL UNTIL THE STORMS ARRIVE...LOOK FOR TSTMS TO BRING MVFR/IFR VSBYS/CIGS WITH HEAVY RAIN LIMITING VSBYS. QUIETER CONDITIONS TO THEN ARRIVE FOR FRI AS A WEAK AREA OF HI PRES MOVES INTO WI. && .GRB WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 2 AM CDT FRIDAY FOR WIZ022-038>040-048>050- 073-074. WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR WIZ005-010>013- 018>021-030-031-035>037-045. &&
Hazardous weather outlook, May 24, 5:26 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 526 PM CDT THU MAY 24 2012 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-252230- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 526 PM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT A LINE OF THUNDERSTORMS...SOME SEVERE...WILL SWEEP EAST ACROSS THE AREA DURING THE EVENING. THE PRIMARY HAZARD POSED BY THE STORMS WILL BE DAMAGING WIND GUSTS...BUT HAIL IS ALSO POSSIBLE. IT IS ALSO STILL POSSIBLE THAT A SHORT-LIVED TORNADOES COULD DEVELOP WITH THE STRONGEST STORMS...MAINLY ACROSS CENTRAL AND NORTH-CENTRAL WISCONSIN DURING THE EARLY EVENING. IN ADDITION TO THE WINDS GENERATED BY THUNDERSTORMS...STRONG SOUTH WINDS ARE EXPECTED ACROSS THE AREA THIS EVENING. SUSTAINED WINDS OF 20 TO 30 MPH ARE EXPECTED WITH GUSTS TO AROUND 45 MPH. A BRIEF PERIOD OF GUSTS TO 50 MPH MAY OCCUR IMMEDIATELY AFTER THE PASSAGE OF A COLD FRONT DURING THE MIDDLE TO LATE EVENING...ESPECIALLY IN EAST-CENTRAL WISCONSIN. WINDS OF THIS MAGNITUDE CAN MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT...AND MAY BLOW ABOUT UNSECURED OUTDOOR OBJECTS SUCH AS GARBAGE CANS AND LAWN FURNITURE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY NIGHT THROUGH MEMORIAL DAY. STRONG TO SEVERE STORMS ARE POSSIBLE ON MONDAY AS A COLD FRONT MOVES THROUGH THE STATE. STAY TUNED TO LATER FORECASTS FOR FURTHER UPDATES TO THIS WEEKENDS FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND INTO THE EVENING. LMZ521-522-541>543-252230- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 526 PM CDT THU MAY 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GUSTY SOUTH WINDS AND INCREASING WAVES ARE EXPECTED THIS EVENING... RESULTING IN HAZARDOUS CONDITIONS FOR SMALL CRAFT. THERE IS ALSO A CHANCE OF STRONG THUNDERSTORMS LATE THIS EVENING. WINDS WILL SHIFT TO THE SOUTHWEST AROUND MIDNIGHT...WITH A BRIEF PERIOD OF GALE FORCE GUSTS LIKELY AT THAT TIME. ALTHOUGH WINDS WILL START TO SLOWLY DIMINISH BY LATE THURSDAY NIGHT OR EARLY FRIDAY MORNING...CONDITIONS HAZARDOUS TO SMALL CRAFT MAY CONTINUE FOR MUCH OF FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TIME TO TIME FROM FRIDAY NIGHT THROUGH MEMORIAL DAY. A FEW OF THE STORMS MAY BE STRONG MONDAY AFTERNOON. SKOWRONSKI
In the hours before
Local storm report, May 24, 4:28 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
428 PM CDT THU MAY 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM NON-TSTM WND GST COLBY 44.91N 90.30W
05/24/2012 M47 MPH MARATHON WI TRAINED SPOTTER
0354 PM NON-TSTM WND GST WAUSAU 44.96N 89.63W
05/24/2012 M50 MPH MARATHON WI ASOS
&&Special weather statement, May 24, 4:45 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 445 PM CDT THU MAY 24 2012 WIZ005-010-018-030-242315- LINCOLN-MARATHON-ONEIDA-VILAS- 445 PM CDT THU MAY 24 2012 ...STRONG THUNDERSTORMS APPROACHING CENTRAL WISCONSIN... AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASHLAND COUNTY TO CLARK COUNTY TO MONROE COUNTY...MOVING NORTHEAST AT 55 MPH. AT THIS CURRENT MOVEMENT...THE STRONG THUNDERSTORMS WOULD REACH CENTRAL WISCONSIN BETWEEN 6 PM AND 7 PM THIS EVENING. PENNY SIZE HAIL...WINDS 40 TO 45 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... SPENCER... UNITY... STRATFORD... ROZELLVILLE... COLBY... ABBOTSFORD... WINCHESTER... RIB FALLS... EDGAR... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. KALLAS
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 4:06 AM CDT | Wind Advisory | GRB | Brown, Calumet, Door, Florence, Forest, Kewaunee and 16 more | 19 hr |
| May 24, 6:36 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon, Wood | 24 min |
| May 24, 6:59 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln, Marathon | 35 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.